Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 11, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 7, 2009, 10:40 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2009, 10:40 AM MST (17:40 UTC)
- Expired
- Nov 7, 2009, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 071740 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 AM MST SAT NOV 7 2009 MTZ010-080000- /O.NEW.KTFX.HW.W.0011.091107T1740Z-091108T0000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 1040 AM MST SAT NOV 7 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. GUSTY SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR. CUT BANK WAS ALREADY REPORTING WIND GUSTS TO 55 MPH AS OF MID- MORNING AND EXPECT WINDS GUSTS TO INCREASE. BE ON THE LOOKOUT FOR REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS75 KTFX 072349 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 449 PM MST SAT NOV 7 2009 MTZ010-080100- /O.EXP.KTFX.HW.W.0011.000000T0000Z-091108T0000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 449 PM MST SAT NOV 7 2009 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WEST WINDS HAVE DECREASED TO 15 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS EASTERN GLACIER COUNTY THIS AFTERNOON. AS A RESULT...THE HIGH WIND WARNING FOR EASTERN GLACIER COUNTY WILL BE ALLOW TO EXPIRE. A COLD FRONT PUSHING THROUGH THE REGION AROUND MIDNIGHT WILL CAUSE WINDS TO AGAIN INCREASE WITH GUSTS TO NEAR 50 MPH POSSIBLE. HOWEVER...THESE STRONGER GUSTS ARE NOT EXPECTED TO BE WIDESPREAD AND ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 7, 10:32 AM MST, 8 minutes earlier.
Area forecast discussion, Nov 7, 10:32 AM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1032 AM MST SAT NOV 7 2009 .UPDATE... CUT BANK GUSTING TO NEAR 50 KNOTS AND GUIDANCE SUGGESTS THEY WILL CONTINUE TO GUST TO NEAR 50 KNOTS THE REST OF THIS AFTERNOON SO WILL ISSUE A HIGH WIND WARNING JUST FOR THAT AREA. WINDS ARE GENERALLY LIGHTER OVER THE ROCKY MOUNTAIN FRONT SO DO NOT PLAN ON ISSUING A HIGH WIND WARNING THERE. BLANK && .AVIATION... UPDATED 1200Z. STRONG WEST-SOUTHWESTERLY WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THROUGH SATURDAY AFTERNOON WITH THE STRONGEST WINDS EXPECTED AT KCTB WHERE WIND GUSTS BETWEEN 35 TO 45 KTS ARE POSSIBLE. MOIST WESTERLY FLOW WILL CONTINUE TO KEEP MOUNTAINS OBSCURED WITH CLOUDS AND LIGHT PRECIPITATION...HOWEVER STRONG DOWNSLOPING WINDS WILL KEEP THE VALLEYS AND PLAINS DRY. THE EXCEPTION IS AT KHLN AND KBZN WHERE SOME MOISTURE MAY REACH THOSE VALLEYS SO ADDED VCSH TO THE FORECAST BEGINNING EARLY THIS AFTERNOON. AS AN UPPER-LEVEL RIDGE WILL BUILD TONIGHT CLOUDS AND WINDS WILL DECREASE. OVERALL...VFR CONDITIONS WILL PERSIST ACROSS THE FORECAST AREA OVER THE NEXT 24 HOURS. MLS && .PREV DISCUSSION... /ISSUED 928 AM MST SAT NOV 7 2009/ FXUS65 KTFX 071628 AFDTFX AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 928 AM MST SAT NOV 7 2009 UPDATE... A WEAK SHORT WAVE IS STILL FORECAST TO MOVE INTO SOUTHWEST MONTANA THIS AFTERNOON AND COULD TRIGGER A FEW SHOWERS OVER FAR SOUTHWEST MONTANA. THESE SHOWERS ARE HANDLED WELL BY THE CURRENT FORECAST. DID LOWER SKY COVER ALONG THE EAST SLOPES FOR THIS AFTERNOON BASED ON LATEST GUIDANCE AND EXPECTED STRONG DOWNSLOPE. SPEAKING OF DOWNSLOPE INCREASED THE WINDS SOME OVER THE EAST SLOPES FOR THE REST OF THIS MORNING AND ALSO DURING THE AFTERNOON. BUT IT LOOKS LIKE WINDS SHOULD STAY BELOW HIGH WIND CRITERIA. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 51 33 49 30 / 10 0 10 0 CTB 48 32 47 30 / 10 0 10 0 HLN 50 31 48 27 / 10 0 10 0 BZN 53 27 51 22 / 10 0 10 0 WEY 39 21 37 14 / 50 10 20 0 DLN 47 24 46 21 / 10 10 10 0 HVR 52 29 52 25 / 0 0 10 0 LWT 50 26 47 24 / 0 0 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ010. && SHORT TERM...BLANK LONG TERM...GUSTAFSON AVIATION...GUSTAFSON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 7, 3:25 AM MST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 325 AM MST SAT NOV 7 2009 MTZ008>015-044>055-081200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 325 AM MST SAT NOV 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.